Flash Flood, Hamilton
- When
- April 7, 2:05 PM EST to 5:00 PM EST
- Where
- Hamilton County, West Portion
- Property damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.233, -85.133
Roads closed along Walden Ridge, especially between Soddy Daisy and Red Bank. Numerous streams flowing off the Cumberland Plateau rose out of banks, damaging several roads and small bridges in the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Roads closed along Walden Ridge, especially between Soddy Daisy and Red Bank. Numerous streams flowing off the Cumberland Plateau rose out of banks, damaging several roads and small bridges in the area. Detours caused widespread traffic problems in the area for a few days afterward.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 7, 10:37 AM EST, 3 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1137 AM EDT THU APR 7 2005 PRECIP SLOW TO GET STARTED OVER AREA. BAND OF -SHRA TO W OF AREA CONTINUES TO TRUDGE EWD. WILL TRIM POPS SLIGHTLY FOR AFTERNOON OVER THE EAST. THINK LIKELY WORDING SHOULD WORK FOR MOST OF AREA. ALSO WILL TRIM BACK HIGH TEMPS A BIT...THINK THAT SURFACE HEATING WILL BE DISSIPATED BY BUILDING CUMULUS CLOUDS THIS AFTERNOON. THINK THAT MODELS MAY BE UNDERPLAYING INSTABILITY FOR THIS AFTERNOON...MLCAPE AND ML LI VALUES WERE PITIFUL...BUT LOOKED LIKE BOUNDARY LAYER DEW POINTS WERE RUNNING TOO LOW IN MOST OF MODELS. THINK THERE WILL BE ABOUT 400-800 J/KG CAPE AROUND KCHA AND 200-400 J/KG IN TRI-CITIES AREA. WILL KEEP SOME MENTION OF THUNDER IN MUCH OF AREA...BUT TAPER OFF IN NORTHEAST. .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && GM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 730 AM EDT THU APR 7 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-081000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 730 AM EDT (630 PM CDT) WED APR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A LOW PRESSURE SYSTEM WILL SLOWLY MOVES EAST SOUTHEAST TO NORTH GEORGIA BY FRIDAY MORNING. A SERIES OF CONVECTIVE BANDS WILL MOVE ACROSS THE REGION. SOME OF THESE SHOWERS MAY BE HEAVY AT TIMES. SMALL HAIL IS POSSIBLE WITH A FEW THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX.
The Northeast Alabama radar (KHTX), 93 km away, was scanning. The volume nearest the first event began at 19:05 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442954.